Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 10, 2019, 4:24 AM CDT for Frontier County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 4:24 AM CDT (09:24 UTC)
- Expired
- Jul 10, 2019, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 155 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
236
WGUS53 KLBF 100924
FFWLBF
NEC063-101215-
/O.NEW.KLBF.FF.W.0017.190710T0924Z-190710T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
424 AM CDT Wed Jul 10 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southeastern Frontier County in southwestern Nebraska...
* Until 715 AM CDT.
* At 422 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain along a line extending from near Curtis to Medicine
Creek Reservoir, moving east at 35 mph. Up to two inches of rain
have already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Stockville, Medicine Creek Reservoir, Orafino and Freedom.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4036 10052 4057 10055 4064 9998 4044 9998
4043 10009 4035 10010 4035 10034
$$
CDC2 follow-up statements
418
WGUS73 KLBF 101016
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
516 AM CDT Wed Jul 10 2019
NEC063-101215-
/O.CON.KLBF.FF.W.0017.000000T0000Z-190710T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
516 AM CDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN FRONTIER COUNTY...
At 512 AM CDT, Doppler radar indicated the heavy rain has ended
across the warned area. Up to two inches of rain have already
fallen. Flash flooding is already occurring with water draining
through the canyons and into the creeks. Heaviest rain fell south of
Stockville to Medicine Creek Reservoir.
Some locations that will experience flooding include...
Stockville, Medicine Creek Reservoir, Orafino and Freedom.
No additional rainfall is expected in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4036 10052 4057 10055 4064 9998 4044 9998
4043 10009 4035 10010 4035 10034
$$
CDC084
WGUS73 KLBF 101212
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
712 AM CDT Wed Jul 10 2019
NEC063-101222-
/O.EXP.KLBF.FF.W.0017.000000T0000Z-190710T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
712 AM CDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FRONTIER COUNTY WILL
EXPIRE AT 715 AM CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4036 10052 4057 10055 4064 9998 4044 9998
4043 10009 4035 10010 4035 10034
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:16 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 10, 3:16 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 316 AM CDT Wed Jul 10 2019 .SHORT TERM...(Today through Thursday) Issued at 316 AM CDT Wed Jul 10 2019 Surface frontal boundary that moved northwest to southeast through western Nebraska Tuesday has fired off scattered thunderstorms over portions of southwest and central Nebraska. These storms developed in a highly sheared environment with modest lapse rates leading to the threat for isolated severe hail. While not as high as in previous days, PWATs of nearly 1.25" will also be favorable for the threat of heavy rainfall though storms should remain progressive enough to not linger over any one location for too long a time therefore keeping any threat for flooding low in the local area. This activity will continue to follow the surface front as it moves to the south and east. Expect all rain and thunderstorms to be out of the area within the next few hours. The rest of Wednesday will be fairly nice for July standards as high pressure moves in with cooler air lingering over the area. Skies will be mostly clear with high temperatures in the low 80s. Winds will be out of the northwest with gusts up to 30 mph possible across the far northeast. Surface high pressure will shift southeast of the area for Thursday, allowing southerly flow to return. This will feed moisture and warmer temperatures back into the region as h85 temperatures approach the mid-20s for areas west of Highway 83 and near 20 for areas to the east. This will create a rather large daytime high temperature variation with mid 90s in the west to low 80s in the east with sunny skies across the region. Even with return of moisture to the area, PoPs will be low with lack of any appreciable forcing in the area. .LONG TERM...(Thursday night through Tuesday) Issued at 316 AM CDT Wed Jul 10 2019 Beginning 12z Friday. Strengthening ridge will be in place across the central Rockies keeping the area in northwest flow aloft. There will be multiple chances at precipitation during this time period with the first opportunity being Friday afternoon and evening. A weak shortwave rounding the top of the ridge will move into the area during the afternoon. At the surface, a warm front will move into the area and stretch from the Panhandle into northeast Nebraska. Southerly flow in the warm sector will allow moisture to continue to increase and pool along the boundary as daytime temperatures climb into the low to mid 90s. As they do, moderate to high instability will develop. By Friday evening, a modest h5 speed max will move into the area helping develop deep layer shear of roughly 25 to 35 knots. Placement in the frontal boundary will be the biggest factor in where storms can develop and confidence in this placement is low at the moment but the expectation is strong surface convergence combined with convergence aloft from the passing shortwave should be enough to potentially break through the capping inversion and lead to the development of isolated to scattered thunderstorms. Have only slight chance and chance PoPs across the region with the highest probabilities across the western Sandhills. SPC covers the northern Sandhills into north central Nebraska with a Day 3 Marginal risk and believe this to be sufficient for the time being. Stay tuned to later forecasts regarding this potential. Upper-level ridge continues to strengthen heading into Saturday, but a more stout shortwave looks to approach from the west Saturday afternoon with the help of a developing low level jet in the evening. Saturday will be similar to Friday with respect to temperatures as highs climb into the low to mid 90s. Ridge axis aloft begins to drift east by Monday putting the area in general southwest flow. Another low level jet looks to potential be the source for more rain and thunderstorms Monday evening. Tuesday and Wednesday see additional weak perturbations move through the area, bringing with them slight chance and chance PoPs as temperatures remain in the 90s for most if not all locations each day. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1214 AM CDT Wed Jul 10 2019 Scattered to numerous shower and thunderstorm coverage is expected south of highway 2 until 12z this morning. Storm activity is expected to progress south and east overnight. Thereafter, VFR is expected throughout wrn and ncntl Nebraska from 12z Wednesday to 06z Wednesday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...CDC
Hazardous weather outlook, Jul 10, 3:17 AM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 317 AM CDT Wed Jul 10 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-110830- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 317 AM CDT Wed Jul 10 2019 /217 AM MDT Wed Jul 10 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are possible late Friday afternoon and Friday evening. A few strong or severe thunderstorms are possible across northern Nebraska, generally north of highway 2. The hazards are large hail and wind damage. Thunderstorms, mostly isolated, are possible Thursday night and Saturday through Tuesday. The risk of severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 10, 1:09 AM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service North Platte NE 109 AM CDT Wed Jul 10 2019 NEZ059-070-100645- Hayes NE-Lincoln NE- 109 AM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 145 AM CDT... At 109 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Wallace to 12 miles southeast of Elsie. Movement was southeast at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Wallace, Dickens, Marengo, Hayes Center State Wildlife Management Area and Somerset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4088 10080 4044 10082 4067 10125 4086 10121 TIME...MOT...LOC 0609Z 301DEG 33KT 4085 10115 4072 10121 CDC
Special weather statement, Jul 10, 1:45 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
145 AM CDT Wed Jul 10 2019
NEZ059-070-071-100730-
Frontier NE-Hayes NE-Lincoln NE-
145 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN LINCOLN
AND NORTHEASTERN HAYES COUNTIES UNTIL 230 AM CDT...
At 144 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Maxwell to 10 miles northeast
of Hayes Center. Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Curtis, Eustis, Wellfleet, Moorefield, Stockville, Medicine Creek
Reservoir, Maywood, Quick, Hansen Memorial Reserve, Jeffrey Canyon,
Freedom, Orafino and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 31 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4053 10094 4100 10062 4092 10023 4070 10022
4069 10001 4035 10023 4035 10051
TIME...MOT...LOC 0644Z 288DEG 30KT 4093 10059 4058 10083
CDCSpecial weather statement, Jul 10, 2:15 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
215 AM CDT Wed Jul 10 2019
NEZ059-071-100745-
Frontier NE-Lincoln NE-
215 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER AND SOUTHEASTERN
LINCOLN COUNTIES UNTIL 245 AM CDT...
At 215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Moorefield to near
Stockville to 9 miles northwest of Indianola. Movement was east at 45
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eustis, Stockville, Medicine Creek Reservoir, Orafino, Freedom and
Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4055 10040 4080 10038 4079 10022 4070 10022
4070 9998 4044 9998 4043 10009 4035 10010
4035 10059
TIME...MOT...LOC 0715Z 286DEG 38KT 4077 10032 4054 10034 4036 10052
CDCSpecial weather statement, Jul 10, 2:17 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
217 AM CDT Wed Jul 10 2019
NEZ038-100745-
Custer NE-
217 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
245 AM CDT...
At 217 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Mason City to 6 miles
north of Sumner. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mason City, Block Hill Basin, Gavin Siding, Intersection of Highway
183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 85.
Highway 2 between mile markers 300 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4104 9952 4105 9954 4123 9943 4124 9920
4105 9921
TIME...MOT...LOC 0717Z 274DEG 35KT 4117 9941 4105 9950
CDCSpecial weather statement, Jul 10, 3:27 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
327 AM CDT Wed Jul 10 2019
NEZ071-100915-
Frontier NE-
327 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRONTIER COUNTY UNTIL
415 AM CDT...
At 326 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Stockville, or 9 miles south of Curtis, moving east at
40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stockville, Medicine Creek Reservoir, Orafino and Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4045 10063 4055 10062 4058 9998 4044 9998
4044 10009 4036 10009 4035 10013
TIME...MOT...LOC 0826Z 271DEG 33KT 4050 10055
CDCSpecial weather statement, Jul 10, 4:18 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
418 AM CDT Wed Jul 10 2019
NEZ071-101000-
Frontier NE-
418 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER COUNTY UNTIL 500 AM
CDT...
At 417 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Curtis to 7 miles southwest of Medicine
Creek Reservoir State Recreation Area. Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Curtis, Eustis, Stockville, Medicine Creek Reservoir, Orafino and
Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4061 10063 4070 9998 4044 9998 4043 10005
4044 10009 4035 10010 4035 10045
TIME...MOT...LOC 0917Z 267DEG 43KT 4061 10055 4036 10038
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:14 PM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Jul 9, 8:03 PM CDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jul 9, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 39 min |
| Jul 10, 12:06 AM CDT | Special Weather Statement | LBF | Keith | 54 min |
| Jul 10, 12:20 AM CDT | Special Weather Statement | LBF | Deuel | 40 min |
| Jul 10, 12:43 AM CDT | Special Weather Statement | LBF | Perkins | 62 min |
| Jul 10, 1:03 AM CDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jul 10, 1:09 AM CDT | Special Weather Statement | LBF | Hayes | 36 min |
| Jul 10, 1:37 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jul 10, 1:45 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jul 10, 2:15 AM CDT | Special Weather Statement | LBF | Frontier | 30 min |
| Jul 10, 2:17 AM CDT | Special Weather Statement | LBF | Sherman | 28 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| Jul 10, 3:46 AM CDT | Areal Flood Warning | LBF | Frontier | 34 min |
| Jul 10, 4:18 AM CDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.